MAUDE Adverse Event Report: CERENOVUS, INC. GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

CERENOVUS, INC. GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910040
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.Based on the product analysis, the embolic coil was kinked.The findings meet us regulatory reporting criteria.D4: lot number was reported as 30373641m, however, it could not be validated in our system.Further clarification as been requested from the account.E1 ¿ initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.A non-sterile galaxy g3 mini 1mm x 4cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and the coil was noted to be inside the introducer.The device was inspected under microscopic magnification, and it was found that the embolic coil has multiple kinked conditions, and it was also noted to be tangled with itself.It remains attached to the resistance heating (rh) coil.No other damages were found in the device.The introducer was found to be within specifications for the inner diameter (id).The issue regarding a coil being unable to advance was confirmed since the damages noted in the coil prevented the inability to move the coil.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.However, such damages could be the result of the manipulation required to advance and withdraw the embolic coil from the introducer in an attempt to overcome the resistance/friction encountered during the procedure.The complaint detailed that a continuous flush had not been done.Without continuous flush, issues such as resistance between the coil and the introducer can arise, resulting in force inadvertently being applied.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not being established, which can result in coil kinking.The damaged conditions of the embolic coil were not originally reported in the complaint.With the information available, there is no indication that the issue reported in the complaint results from a defect inherently related to the device.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages such as coil kinking from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank.This information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the galaxy g3 mini 1mm x 4cm coil (glm910040/lot unknown) was stuck in the introducer and could not advance.A continuous flush was not done.Based on the product analysis, the embolic coil was kinked.
 
Additional Manufacturer Narrative
Product complaint (b)(4).A manufacturing record evaluation was performed for the finished device#: 30704817 number.And no non-conformances related to the malfunction were identified.A supplemental report will be submitted, if new facts arise, which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 MINI 1MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17209306
Report Number3008114965-2023-00426
Device Sequence Number17827878
Product Code KRD
UDI-Device Identifier10886704080251
UDI-Public10886704080251
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberGLM910040
Device Catalogue NumberGLM910040
Device Lot Number30704817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2023
Supplement Date Received by Manufacturer07/03/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown